Oklahoma, 2023

Tornado and Hail in Oklahoma, March 1 to 2, 2023

March 1 to 2, 2023 · NWS SHV · 8 events in 1 county or zone

A potent upper-level trough progressed from the Four-Corners Region into the Texas Panhandle by late in the afternoon on March 1st and through March 2nd. Strong warm and moist air advection was ongoing in advance of the trough preceding the event.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A potent upper-level trough progressed from the Four-Corners Region into the Texas Panhandle by late in the afternoon on March 1st and through March 2nd. Strong warm and moist air advection was ongoing in advance of the trough preceding the event. This resulted in scattered convection, but this had little effect on increasing instability through the afternoon as temperatures warmed into the mid and upper 70s to lower and mid 80s. This environment produced an isolated strong thunderstorm that produced nickel size hail just south of Haworth on the 1st. A potent upper-level trough progressed from the Four-Corners Region into the Texas Panhandle by late in the afternoon on March 2nd. Strong warm and moist air advection was ongoing in advance of the trough earlier in the morning. This resulted in scattered convection, but this had little effect on increasing instability through the afternoon as temperatures warmed into the mid and upper 70s to lower and mid 80s. Additionally, backing surface winds also promoted increasing low-level shear as well as deep-layer shear with a 50-60 knot low-level jet surging east ahead of the trough and advancing cold front. This environment was supportive of several supercells that developed by late afternoon into the early evening hours, producing an isolated tornado in addition to large hail and damaging wind gusts Across McCurtain County Oklahoma. As the cold front surged east of I-35 by early in the evening, the storm mode eventually became more linear with an increasing threat of more widespread damaging winds along the complex of storms while the threat of large hail also continued through the end of the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 1, 3:29 PM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 1, 3:29 PM CST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
329 PM CST Wed Mar 1 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Thursday Night)
Issued at 326 PM CST Wed Mar 1 2023

Two severe weather events, one this evening and another Thursday
afternoon and night, are the major weather concerns during the
short-term forecast period. There's a lot to explain, so bear with
me.

A very deep and large upper trough is currently digging south into
the Great Basin and Desert Southwest. During the day Thursday,
this trough will eject east into West Texas, then east-northeast
into Southeast Oklahoma early Friday morning. At the surface, a
stalled cold front is located just northwest of the forecast area
with a surface low in Eastern Oklahoma/Western Arkansas. A second
surface low will develop over the Texas Panhandle and eject along
the cold front on Thursday.

A lead shortwave trough ejecting northeast ahead of the Southwest
CONUS trough is tapping into a rich plume of deep layer moisture.
Convection is beginning to develop from North Central Texas along
and north of the Interstate 30 corridor into Southwest Arkansas.
This same zone immediately ahead of the front is also
characterized by increased instability with CAPE values in excess
of 2000 J/kg, deep layer shear of 50 to 60 kts, and very steep
mid-level lapse rates. Of particular concern, is a local maxima of
0-1 SRH, currently around 250 m2/s2 near the surface low in
Southeast Oklahoma. In addition, the development of a strong
southerly low-level jet should increase the shear in the 0-1 km
layer. While the threat for severe weather will continue to be
north of a line from Tyler, to Shreveport, to Farmerville, the
greatest risk will be concentrated along and either side of
Interstate 30 in Northeast Texas, Southeast Oklahoma, and much of
Southwest Arkansas. All severe hazards are in play. However, given
the strong instability and shear in the different layers, there
is the potential for very large hail and possibly a strong
tornado. Convection may persist into the early morning hours, but
the severe weather threat for this evening should end near or
shortly after midnight. That's the end of the first severe weather
event.

The second event will occur Thursday afternoon and possibly into
the overnight and early morning hours of Friday as the primary
upper trough emerges into the Plains and drives a stronger surface
low and cold front towards the area. All of the severe weather
parameters that we have in place today will be there tomorrow and
across nearly the entire area. In addition, the shear profiles may
be even stronger, which sometimes could be a limiting factor for
discrete supercell development simply because there is too much
shear. There is still some uncertainty in the exact evolution of
the convection on Thursday. However, current thinking is that
strong to severe thunderstorms will begin to develop by mid
afternoon across Southeast Oklahoma and East Texas. Discrete
supercell development will be possible with the initial
development and the potential for strong tornadoes is of great
concern Thursday afternoon and evening as these storms encounter
the highest instability and low-level wind shear over the
ArkLaTex. Tornadoes, very large hail, and damaging winds will be
possible.

A second wave of storms is expected to develop in the form of a
linear complex immediately along the cold front as it advances
eastward Thursday evening and night. Line-embedded tornadoes will
be possible as well as the potential for very high and widespread
damaging winds. This final round of severe storms should finally
exit the area by sunrise Friday.

In addition, the potential for multiple heavy rain events exist
across Southeast Oklahoma and Southwest Arkansas. PWAT values
between 1.25 and 1.50 inches and strong large scale forcing
suggest the potential for some very efficient rainfall producers.
Rainfall amounts of 2 to 3 inches are possible in our northern
zones, and locally higher amounts are likely.

And finally, very strong gradient winds are likely as the front
moves across the area. In addition, some stronger winds just about
the surface may get transported down to the ground. There could be
some wind gusts in excess of 35 to 40 kts Thursday night and into
Friday morning. Future shifts will likely need to consider issuing
a Wind Advisory.

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 326 PM CST Wed Mar 1 2023

By early Friday morning, clouds and some lingering showers and
isolated thunderstorms will be possible across our far northern
zones from wrap around moisture from the departing upper trough and
sfc low. The best chance for precip will generally be across all of
SE Oklahoma, along with portions of NE Texas and adjacent SW
Arkansas near and north of the US HWY 82 corridor.  Rain should
depart the area by midday Friday, with clouds gradually clearing
through the afternoon hours. This will make for a temperature
gradient across the region, with highs ranging from the upper 50s to
lower 60s in the rain and cloud covered areas, to mid to upper 60s
across the remainder of the region. One thing of note for Friday
will be the potential for a Wind Advisory, as very windy conditions
will settle over the region with the departing sfc low. Some
guidance is suggesting sustained winds up to 30 mph across the
region, with gusts 40 to 45 mph. Decided to play this a little more
conservative and taper winds down a bit, by putting sustained winds
between 20 to 25 mph, with gusts 30 to 35 mph. By Friday evening,
high pressure will settle over the region. Expect winds to diminish
to near calm, along with clear skies. This will allow temps to fall
into the upper 30s to lower 40s by Saturday morning.

Surface high pressure will remain over the area on Saturday, as the
upper-level flow becomes more zonal.  Expect quiet conditions and
clear skies to continue, with highs around 70 degrees. These quiet
conditions will remain on Sunday, but southerly winds will return as
as the sfc high shifts east of the region. This will allow for
warmer temps, with highs climbing into the mid to upper 70s, and
lows Sunday night/Monday morning in the 50s.

By early next week, expect the warming trend to continue as upper
ridging will start to build into the Gulf of Mexico. However, this
will not keep us from seeing rain chances return across the area.
Some warm air advection showers will be possible south of Interstate
20 on Monday afternoon. On Tuesday and Wednesday, additional rain
chances will return across the region, as a frontal boundary moves
into the area. This boundary will likely stall across the region on
both days, due to the strong upper ridge in the gulf. This may lead
to a gradient in temps by Wednesday, with highs north of the front
in the upper 60s, and zones south of the front near 80 degrees. /20/

&&

.AVIATION...
(18Z TAFS)
Issued at 1143 AM CST Wed Mar 1 2023

A mix of VFR and MVFR ceilings are prevailing across the area, but
a slow improvement back into the VFR range is expected at most
terminals early in the period. Scattered strong to severe
convection is already developing and will expand in coverage and
intensity across Southeast Oklahoma, Southwest Arkansas, Northeast
Texas, and possibly extreme Northwest Louisiana. Most of the
convection should be confined to areas north of a line from KTYR,
to KSHV, to KBQP. The primary TAF sites that will be affected will
should KTXK and KELD. Thunderstorms along the Interstate 20
corridor are a little more uncertain.

Most of the convection should exit the area by 02/06z, but some
showers may linger along and north of Interstate 30 through the
overnight hours with more development expected close to daybreak
Thursday. MVFR, possibly scattered IFR, ceilings are also expected
to return after 02/05z.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  80  52  64 /  50  70 100  10
MLU  68  81  56  68 /  40  60  90  10
DEQ  59  71  46  59 /  70  90 100  30
TXK  64  76  50  61 /  80  90 100  20
ELD  65  75  51  63 /  80  80 100  20
TYR  66  78  48  62 /  60  80 100  10
GGG  67  78  49  63 /  60  70 100  10
LFK  69  82  51  67 /  20  50  90   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Friday morning for ARZ050-051-059>061.

LA...None.
OK...Flood Watch through Friday morning for OKZ077.

TX...None.
&&

SHORT TERM...09
LONG TERM....20
AVIATION...09
Hazardous weather outlook, Mar 1, 4:20 PM CST, 1 hour 15 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
420 PM CST Wed Mar 1 2023

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-022230-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-
La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
420 PM CST Wed Mar 1 2023

This Hazardous Weather Outlook is for north central Louisiana,
northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Tonight.

Scattered to numerous strong to severe thunderstorms will be
possible today for areas north of I-20. Large hail will be the
primary threat with storms that develop today. There is a potential
that we could see very large hail up to 2 inches in diameter. In
addition, damaging wind gusts and a few tornadoes will also be
possible later during the afternoon hours. The greatest threat for
severe thunderstorms will be across far northeast Texas, southeast
Oklahoma and all of our southwest Arkansas counties.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A widespread severe weather outbreak appears possible on Thursday
afternoon and into Thursday night. There will be two chances for
severe weather during the day. The first will come during the early
or mid afternoon hours where we have the potential for some discrete
supercells ahead of the main line that will move through later in
the
day. Main threats for any discrete cells during the mid afternoon
would be large hail and the potential for strong tornadoes. Later in
the afternoon and into the evening and overnight hours as a cold
front sweeps through the area, a line of thunderstorms will move
through the region, bringing an additional threat for damaging winds
of 70 to 80 mph possible and embedded tornadoes. Additionally,
moderate to heavy rainfall will bring the potential for isolated
flash flooding across the northern portion of the area where some
locations could see a quick 2 inches or more of rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ARZ050-051-059>061-OKZ077-022230-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
420 PM CST Wed Mar 1 2023

...TORNADO WATCH 50 IN EFFECT UNTIL 10 PM CST THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for southwest Arkansas and
southeast Oklahoma.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Tornado Watch and Flood
Watch.

...FLOOD WATCH IN EFFECT FROM 6 PM CST THIS EVENING THROUGH FRIDAY
MORNING...

Scattered to numerous strong to severe thunderstorms will be
possible today for areas north of I-20. Large hail will be the
primary threat with storms that develop today. There is a potential
that we could see very large hail up to 2 inches in diameter. In
addition, damaging wind gusts and a few tornadoes will also be
possible later during the afternoon hours. The greatest threat for
severe thunderstorms will be across far northeast Texas, southeast
Oklahoma and all of our southwest Arkansas counties. In addition to
the severe weather, expect heavy rainfall across the region, as
multiple rounds of showers and thunderstorms train over the area. A
Flash Flood watch is in effect from 6 PM this evening through Friday
morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

A widespread severe weather outbreak appears possible on Thursday
afternoon and into Thursday night. There will be two chances for
severe weather during the day. The first will come during the early
or mid afternoon hours where we have the potential for some discrete
supercells ahead of the main line that will move through later in
the
day. Main threats for any discrete cells during the mid afternoon
would be large hail and the potential for strong tornadoes. Later in
the afternoon and into the evening and overnight hours as a cold
front sweeps through the area, a line of thunderstorms will move
through the region, bringing an additional threat for damaging winds
of 70 to 80 mph possible and embedded tornadoes. Additionally,
moderate to heavy rainfall will bring the potential for isolated
flash flooding across the northern portion of the area where some
locations could see a quick 2 inches or more of rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ARZ070>073-TXZ096-108>112-022230-
Miller-Lafayette-Columbia-Union-Red River-Franklin-Titus-Camp-Morris-
Cass-
420 PM CST Wed Mar 1 2023

...TORNADO WATCH 50 IN EFFECT UNTIL 10 PM CST THIS EVENING...

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas and northeast Texas.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Tornado Watch.

Scattered to numerous strong to severe thunderstorms will be
possible
today for areas north of I-20. Large hail will be the primary threat
with storms that develop today. There is a potential that we could
see very large hail up to 2 inches in diameter. In addition,
damaging
wind gusts and a few tornadoes will also be possible later during
the
afternoon hours. The greatest threat for severe thunderstorms will
be across far northeast Texas, southeast Oklahoma and all of our
southwest Arkansas counties.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A widespread severe weather outbreak appears possible on Thursday
afternoon and into Thursday night. There will be two chances for
severe weather during the day. The first will come during the early
or mid afternoon hours where we have the potential for some discrete
supercells ahead of the main line that will move through later in
the
day. Main threats for any discrete cells during the mid afternoon
would be large hail and the potential for strong tornadoes. Later in
the afternoon and into the evening and overnight hours as a cold
front sweeps through the area, a line of thunderstorms will move
through the region, bringing an additional threat for damaging winds
of 70 to 80 mph possible and embedded tornadoes. Additionally,
moderate to heavy rainfall will bring the potential for isolated
flash flooding across the northern portion of the area where some
locations could see a quick 2 inches or more of rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TXZ097-022230-
Bowie-
420 PM CST Wed Mar 1 2023

...TORNADO WATCH 50 IN EFFECT UNTIL 10 PM CST THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for northeast Texas.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Tornado Watch and Flood
Watch.

Scattered to numerous strong to severe thunderstorms will be
possible
today for areas north of I-20. Large hail will be the primary threat
with storms that develop today. There is a potential that we could
see very large hail up to 2 inches in diameter. In addition,
damaging
wind gusts and a few tornadoes will also be possible later during
the
afternoon hours. The greatest threat for severe thunderstorms will
be across far northeast Texas, southeast Oklahoma and all of our
southwest Arkansas counties.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Flood Watch.

A widespread severe weather outbreak appears possible on Thursday
afternoon and into Thursday night. There will be two chances for
severe weather during the day. The first will come during the early
or mid afternoon hours where we have the potential for some discrete
supercells ahead of the main line that will move through later in
the
day. Main threats for any discrete cells during the mid afternoon
would be large hail and the potential for strong tornadoes. Later in
the afternoon and into the evening and overnight hours as a cold
front sweeps through the area, a line of thunderstorms will move
through the region, bringing an additional threat for damaging winds
of 70 to 80 mph possible and embedded tornadoes. Additionally,
moderate to heavy rainfall will bring the potential for isolated
flash flooding across the northern portion of the area where some
locations could see a quick 2 inches or more of rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

24

In the hours before

Special weather statement, Mar 1, 4:41 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
441 PM CST Wed Mar 1 2023

ARZ073-LAZ006-012330-
Union AR-Union LA-
441 PM CST Wed Mar 1 2023

...A strong thunderstorm will impact portions of southeastern Union
County in south central Arkansas and north central Union Parishes
through 530 PM CST...

At 441 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles south of Strong, or 10 miles southwest of Huttig, moving
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Huttig, Lapile, Marion, Felsenthal, Cecil, Oakland and Litroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for south central
Arkansas.

&&

LAT...LON 3284 9232 3297 9249 3321 9223 3320 9220
      3321 9218 3319 9218 3318 9216 3316 9217
      3317 9215 3316 9211 3312 9212 3311 9214
      3307 9213 3307 9211 3303 9211 3303 9209
      3301 9207
TIME...MOT...LOC 2241Z 227DEG 31KT 3296 9234

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

44
Special weather statement, Mar 1, 5:14 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
514 PM CST Wed Mar 1 2023

OKZ077-TXZ096-012345-
McCurtain OK-Red River TX-
514 PM CST Wed Mar 1 2023

...A strong thunderstorm will impact portions of central McCurtain
and northwestern Red River Counties through 545 PM CST...

At 513 PM CST, Doppler radar was tracking a strong thunderstorm near
Manchester, or 20 miles north of Clarksville, moving northeast at 65
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Idabel, Broken Bow, Manchester, Wright City, Valliant, Millerton,
Garvin, Farmers Hill, Redland, Kanawha, Holly Creek, Glover,
Kiomatia, Oak Hill and Golden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for southeastern
Oklahoma...and northeastern Texas.

&&

LAT...LON 3410 9464 3395 9471 3380 9524 3390 9529
      3390 9528 3391 9528 3391 9527 3389 9527
      3390 9525 3393 9525 3396 9523 3394 9516
      3400 9516 3419 9478
TIME...MOT...LOC 2313Z 245DEG 58KT 3389 9517

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

24
Special weather statement, Mar 1, 5:26 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
526 PM CST Wed Mar 1 2023

ARZ050-059-OKZ077-TXZ096-020000-
Sevier AR-Little River AR-McCurtain OK-Red River TX-
526 PM CST Wed Mar 1 2023

...A strong thunderstorm will impact portions of northwestern Little
River, southwestern Sevier, southeastern McCurtain and east central
Red River Counties through 600 PM CST...

At 525 PM CST, Doppler radar was tracking a strong thunderstorm 13
miles south of Idabel, or 15 miles northeast of Clarksville, moving
east at 65 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Horatio, Foreman, Winthrop, Arkinda, Haworth, Bokhoma, Moon,
Cerrogordo, Goodlake, Harris, Goodwater, Shinewell, Tom, America,
West Line, Bryarly and West Otis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.

&&

LAT...LON 3407 9440 3390 9427 3374 9428 3367 9466
      3367 9467 3368 9465 3370 9464 3369 9465
      3370 9467 3368 9469 3370 9474 3366 9475
      3363 9489 3375 9495
TIME...MOT...LOC 2325Z 247DEG 58KT 3371 9481

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

24

The radar

The Western Arkansas radar (KSRX), 167 km away, was scanning. The volume nearest the first event began at 23:35 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.

Hail, McCurtain

When
March 1, 5:35 PM CST
Where
McCurtain County, 2.76 mi S of Haworth
Measured
0.88 in hail
Reported by
Public
Coordinates
33.810, -94.650

Nickel size hail reported just south of Haworth.

Hail, McCurtain

When
March 2, 5:50 PM CST
Where
McCurtain County, Rufe
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
34.120, -95.150

Hail up to quarter size covered the ground in Rufe.

Tornado, McCurtain

When
March 2, 9:05 PM CST to 9:11 PM CST
Where
McCurtain County, 1.05 mi ENE of Oak Hill to 2.66 mi N of Broken Bow
Rating
EF1
Path length
4.85 mi
Path width
390 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
34.034, -94.812

An EF1 tornado embedded within a quasi-linear convective system, or squall line, began west of Broken Bow along Poppy Road and proceeded to advance nearly 5 miles northwest and then north of the city before lifting as it crossed Highway 259. Most the damage was in the form of uprooted trees lying to the north or northeast, but some trees were lying to the northwest. This fact, in combination with signs of convergence in the damage pattern, was enough to give confidence in categorizing this as a tornado. The highest winds estimated in the 90 to 100 mph range, and the maximum width of nearly 400 yards, was in the vicinity of where the tornado crossed Highway 3. A few structures were damaged in this tornado, but mainly due to falling trees.

Thunderstorm Wind, McCurtain

When
March 2, 9:10 PM CST
Where
McCurtain County, 1.38 mi N of Pollard
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.800, -94.720

Tree reported down in the Pollard community southwest of Haworth.

Thunderstorm Wind, McCurtain

When
March 2, 9:15 PM CST
Where
McCurtain County, Haworth
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.850, -94.650

Large tree reported down on a home in Haworth on South Elm Street with no reports of injuries.

Thunderstorm Wind, McCurtain

When
March 2, 9:16 PM CST
Where
McCurtain County, 0.69 mi S of Haworth
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.840, -94.650

A tree fell on a house and caused damaged to a nearby fence.

Thunderstorm Wind, McCurtain

When
March 2, 9:20 PM CST
Where
McCurtain County, 2.39 mi ENE of Broken Bow
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.040, -94.690

Trees reported down on power lines along Highway 3 just east of Broken Bow.

Thunderstorm Wind, McCurtain

When
March 2, 9:21 PM CST
Where
McCurtain County, 0.69 mi S of Goodwater
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.910, -94.570

An outdoor storage building was destroyed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2023Every state in 2023This day in weather historyThe tornado archive for Oklahoma, 2023Warnings in Oklahoma, March 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1086980, 1080880, 1084582, 1080881, 1080882, 1080883, 1080884, 1080885.